Alert archive / Alabama / Wind Advisories in 2022

Wind Advisory 8, NWS Birmingham, AL

April 13, 20227 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Apr 13, 2022, 12:35 PM CDT for 7 counties in Alabama. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 12:35 PM CDT (17:35 UTC)
Expired
Apr 14, 2022, 1:00 AM CDT
In force
12 hr
Issued by
NWS Birmingham, AL

Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS74 KBMX 131735
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1235 PM CDT Wed Apr 13 2022

ALZ011>015-022-023-140600-
/O.NEW.KBMX.WI.Y.0008.220413T1735Z-220414T0600Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Carrollton, and Tuscaloosa
1235 PM CDT Wed Apr 13 2022

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts of 30 to 35 mph.

* WHERE...Marion, Lamar, Fayette, Winston, Walker, Pickens and 
  Tuscaloosa Counties.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
181 
WWUS74 KBMX 140607
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
107 AM CDT Thu Apr 14 2022

ALZ011>015-022-023-140715-
/O.EXP.KBMX.WI.Y.0008.000000T0000Z-220414T0600Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Carrollton, and Tuscaloosa
107 AM CDT Thu Apr 14 2022

...WIND ADVISORY HAS EXPIRED IN THE NORTHWEST...

The strongest winds have moved into the northeast allowing the
wind advisory in the northwest to no longer be needed. 

$$

ALZ017>021-026-141200-
/O.NEW.KBMX.WI.Y.0009.220414T0607Z-220414T1200Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, and Moody
107 AM CDT Thu Apr 14 2022

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Southwest winds 10 to 15 mph with gusts up to 40 mph.

* WHERE...Blount, Etowah, Calhoun, Cherokee, Cleburne and St. 
  Clair Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:59 AM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Apr 13, 6:59 AM CDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
659 AM CDT Wed Apr 13 2022

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
/Updated at 0347 AM CDT Wed Apr 13 2022/

Through Thursday.

Currently watching a MCS slide east toward the western portions of
the area. This MCS is linked to a meso-low moving through
northwestern MS this morning. It is currently sliding east northeast
and is currently matched up fairly well with model consensus of the
short range range models. There is a little more in overall
convection on the south-side of the MCS that models indicated, but on
a whole tracking fairly close to the blends. Look for this low to
continue to slide east-northeast, dragging the MCS a touch more
northward over the next several hours, while weakening in over
strength as well. Updated pops this morning for the track of the MCS
and meso-low. This shortwave works out of the area later this
morning and we will warm up nicely across the region. As we work
into the afternoon hours we should see the beginning of the next MCS
to our west and then that will slide through us during the evening
and overnight.

As it moves through there will be a severe threat for tornadoes,
hail and wind in addition to heavy rainfall. The good news for most
of our area is the main dynamics will be weakening over time thus
reducing the threat for severe weather as time passes. Really looks
potentially dangerous to our west in western Mississippi based on
soundings and forecast severe parameters. Again it looks like the
overall environment will be on the weakening trend but any prolonged
storms will will need to be monitored as they move from the west. As
we work through the night, the instability drops off even in the
more robust NAM solutions, so confidence in the decreased threat
continues. Most of the heavier precipitation associated with the
main line should be exiting the region by 10 AM Thursday. There are
some better instabilities with a few models Thursday morning in the
southeast, but most of this is behind the front.

16

.LONG TERM...
/Updated at 0347 AM CDT Wed Apr 13 2022/

Friday through Tuesday.

The frontal boundary remains to our south through most of the day on
Friday, but does slowly start lifting northward. This could lead to
some isolated showers and thunderstorms across the southernmost
counties by Friday afternoon. Rain/thunderstorm chances continue to
increase Friday night into Saturday with several rounds of precip
expected over Easter weekend and into Monday. This is due to the
stalled frontal boundary remaining draped across the area under
generally zonal flow aloft. A couple of shortwave impulses move
along the boundary over the weekend. Timing remains a little
uncertain with each wave, so overall rain chances remain capped
around 40-50%. This will likely increase in coming days as we get a
better handle on the timing for each impulse.

As we begin next week, a slightly deeper shortwave trough is
expected to slide through, developing a weak low pressure system
somewhere along the Gulf States. This will push the stalled boundary
south of our area by Monday evening into Tuesday, ending any
significant rain/storm chances. Right now, this Monday system
remains on the weaker side, which limits any northward progression
of a quality warm sector, so we really don't see much instability
across Central AL ahead of the low pressure system. Because of this,
the severe potential appears to be limited at this time.

25/Owen

&&

.AVIATION...
12Z TAF Discussion.

A meso-low is spinning through northern MS this morning and and
generating some light showers across the state. Rainfall was much
more widespread earlier, but have since decreased. Look for the
rain to move out this morning and then generally only isolated
showers through the day. The big rains come after 00z tonight and
will impact most sites through the end of this cycle.

Note: AMD NOT SKED for ASN, MGM, TOI due to communication issues
and observations not available.

16

&&

.FIRE WEATHER...

Rain chances will increase this morning in areas west of Central
Alabama. 20ft winds will stay up overnight from the south at 5-7
mph and become brisk on today with south winds 10-15 mph. Rain
chances will continue to increase Wednesday night as a cold front
approaches the area, with locally heavy rainfall at times
Wednesday night and Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     83  55  74  45  80 /  50 100  30  10  10
Anniston    83  59  75  48  81 /  40 100  50  10  10
Birmingham  83  56  75  50  81 /  70 100  30  10  10
Tuscaloosa  84  55  76  49  82 /  80 100  20  10  10
Calera      83  59  76  51  81 /  60 100  30  10  10
Auburn      81  63  74  54  80 /  20  90  80  10  10
Montgomery  84  64  77  53  83 /  40 100  60  10  20
Troy        84  64  76  56  83 /  20  90  80  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Apr 13, 10:02 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1002 AM CDT Wed Apr 13 2022

ALZ011>015-017>050-141815-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1002 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are possible tonight across all of
Central Alabama. Threats include damaging wind gusts, tornadoes, and
large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will likely be
needed tonight.

Nearby

Wind Advisories in Alabama, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.